Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 35, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 3, 2006, 12:25 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2006, 12:25 AM HST (10:25 UTC)
- Expired
- Mar 3, 2006, 3:25 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 10.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WGHW50 PHFO 031024 FFWHFO HIC003-031325- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 1225 AM HST FRI MAR 3 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 325 AM HST * AT 1220 AM HST...RADAR SHOWED HEAVY RAIN ALONG A LINE EXTENDING FROM KAHANA TO WAIKANE. THE AREA OF HEAVY RAIN WERE NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KAAAWA. PARTS OF THE AREA AFFECTED ARE STILL VERY SOGGY FROM HEAVY RAIN OVER THE PAST FEW DAYS. ALMOST ALL OF THIS NEW RAIN CAN BE EXPECTED TO RUN OFF INTO LOW-LYING AREAS. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW-LYING AREAS PRONE TO FLOODING. BE ESPECIALLY CAUTIOUS SINCE IT IS HARDER TO SEE FLASH FLOODING IN THE DARK. DO NOT TRY TO CROSS FAST-FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 315 AM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2160 15794 2145 15785 2151 15780 2165 15787 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 8:30 PM HST, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 2, 8:30 PM HST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU MAR 2 2006 .SYNOPSIS... WET CONDITIONS...ESPECIALLY ALONG EAST SLOPES...WILL CONTINUE TONIGHT...AND TAPER OFF GRADUALLY THROUGH FRIDAY. TRADEWIND WEATHER WILL RETURN OVER THE WEEKEND. && .DISCUSSION... MOIST SOUTHEAST FLOW...TOGETHER WITH DIFFLUENCE ALOFT AND A SURFACE TROUGH TO THE WEST OF THE MAIN HAWAIIAN ISLANDS ALL COMBINED TO PRODUCE LOCALLY EPIC RAINFALL AMOUNTS...MOSTLY OVER OAHU. ALTHOUGH MOST MODELS ROUGHLY APPROXIMATED THE PRESENT SITUATION...THEIR LIMITED ABILITY TO RESOLVE MESOSCALE PHENOMENA SHOWED ITSELF IN DISPLACED RAIN MAXIMA. THE NOGAPS APPEARED TO BE THE FARTHEST OFF...PLACING THE AREA OF HEAVIEST RAIN WELL TO THE WEST OF THE STATE. THE GFS SEEMED TO HAVE THE BEST REPRESENTATION. IN ANY CASE...THE MODELS AGREE THAT GRADUAL RIDGING ALOFT WILL WORK ITS WAY DOWN TO THE SURFACE OVER THE NEXT 36 HOURS...REBUILDING THE SUBTROPICAL RIDGE...PUSHING THE SURFACE TROUGH OFF TO THE WEST...AND TAPPING INTO A DRIER AIRMASS. ALMOST ANY CHANGE IN THE OVERALL WEATHER REGIME IS CERTAIN TO ALLEVIATE THE FLOODING...SINCE BY DEFINITION THE ANOMALOUSLY HEAVY RAINFALL DEPENDS ON A RARE COMBINATION OF FACTORS. HOWEVER...CONTINUED HEAVY RAINFALL PROBABLY DEPENDS THE MOST ON WIND DIRECTION FOR THREE MAIN REASONS. FIRST... SOUTHEAST WIND TAPS INTO MOISTER AIR FROM THE DEEP TROPICS. SECOND... SOUTHEAST WIND BLOWING ALONG MOUNTAIN RANGES ORIENTED FROM SOUTHEAST TO NORTHWEST...LIKE THE KOOLAUS...PRODUCES VORTICITY AND HENCE LIFT ALONG THEIR NORTHEAST SLOPES. FINALLY...SOUTHEAST WIND TENDS TO SHIFT THE LEE PLUME FROM ONE HAWAIIAN ISLAND ONTO THE NEXT ISLAND... FURTHER ENHANCING RAINFALL THERE. NONE OF THE MODELS SHIFT WIND DIRECTION SIGNIFICANTLY TO THE NORTHEAST BEFORE SATURDAY MORNING. THUS...THOUGH UPPER-LEVEL SUPPORT FOR THE RAIN IS EXPECTED TO DIMINISH TONIGHT...RAINFALL WILL TAPER OFF SLOWLY THROUGH FRIDAY. CONSIDERING THE SATURATED STATE OF THE SOIL IN SOME PLACES...THE RISK OF LOCAL FLOODING MAY LINGER INTO SATURDAY. ONCE THE WIND DOES SHIFT...CONDITIONS WILL RETURN TO TRADE-WIND CLIMATOLOGY FAIRLY QUICKLY. && .MARINE... WHILE THE CURRENT SWELL FROM THE NORTHEAST IS EXPECTED TO DIMINISH... ANOTHER SWELL FROM THE NORTH-NORTHEAST SOON WILL PUSH SURF UP TO NEAR THE ADVISORY LEVEL AGAIN...SO THE HIGH SURF ADVISORY IS CONTINUED UNTIL EARLY SATURDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...KAUAI OAHU TIL 4 AM FRIDAY HIGH SURF ADVISORY...MOST EAST SHORES TIL 4 AM HST SATURDAY WIND ADVISORY...BIG ISLAND SUMMITS TIL 4 AM FRIDAY && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:50 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 2, 7:00 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 3, 3:25 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 3, 4:00 AM HST | Marine Weather Statement | HFO | 24 hr | |
| Mar 3, 6:15 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 3, 9:25 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.